Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense fog advisory at Oct 7, 2021, 3:34 AM EDT for 12 counties in Georgia; Madison County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 3:34 AM EDT (07:34 UTC)
- Expired
- Oct 7, 2021, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Madison County, FL, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS72 KTAE 070734 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 334 AM EDT Thu Oct 7 2021 FLZ019-GAZ128>131-146>148-157>161-071300- /O.NEW.KTAE.FG.Y.0013.211007T0734Z-211007T1300Z/ Madison-Turner-Tift-Ben Hill-Irwin-Colquitt-Cook-Berrien-Grady- Thomas-Brooks-Lowndes-Lanier- Including the cities of Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 334 AM EDT Thu Oct 7 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog * WHERE...Portions of south-central Georgia and NE Florida Big Bend * WHEN...Until 9 AM EDT this morning * IMPACTS...Hazardous driving conditons due to low visibility PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense fog advisory went out at Oct 7, 1:24 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 7, 1:24 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
124 AM EDT Thu Oct 7 2021
.AVIATION...
[Through 06Z Friday]
Lowering cigs into IFR and perhaps LIFR through the early morning
hours. Showers and thunderstorms will develop for our western
terminals at the beginning of this TAF period and head east
through the day. Also this morning, a bank of fog will likely move
in from the east to affect our Eastern Big Bend and Georgia areas
early this morning until after daybreak.
&&
.PREV DISCUSSION [829 PM EDT]...
.NEAR TERM [Through Thursday]...
Heavy rainfall occurred once again this morning in coastal sections
of the western FL panhandle east to Wakulla county with some multi
day radar indicated rain totals over 10 inches. The flash flood
watch in effect has been extended through Thursday morning. Short
term models indicate another round of heavy rainfall could occur
overnight into Thursday morning in our highly vulnerable areas in
the FL panhandle and it won't take much for these areas to flood
once again. Especially in Walton/Bay counties eastward to the
Apalachicola River. The good news is the area of heavy rainfall
from this morning is moving east with drying expected in the
afternoon hours (minus isolated pop up convection into the early
evening hours).
Although rain is expected into the afternoon hours Thursday, it
appears once we get past the morning convection rainfall amounts
appear not as heavy and coverage should be more isolated in nature.
Aside from the convection, a foggy start to the morning is likely in
our GA/AL counties and FL counties east of the Apalachicola River
which will last through mid morning.
.SHORT TERM [Thursday Night Through Friday Night]...
Short term period will be a gradual transition to drier conditions
as the cutoff low moves further away and a weak front pushes
through the area. Scattered to widespread rainfall will still be
possible on Friday, but the area of greater coverage should shift
to the eastern portions of the area.
High temperatures are forecast in the mid 80s Friday with low
temperatures cooling a few degrees into the mid to upper 60s
behind the weak front Friday night.
.LONG TERM [Saturday Through Wednesday]...
The long term period should be mostly dry and pleasant as surface
high pressure settles over the SE CONUS. Light easterly flow
returns by the end of the weekend with a very gradual moisture
return in place. A few isolated showers and storms will be
possible over the far eastern zones each afternoon.
High temperatures are forecast in the mid 80s each afternoon with
low temperatures in the mid to upper 60s each night.
.MARINE...
Thunderstorms with briefly higher winds to 34 knots and waterspouts
are possible this afternoon Otherwise, southeasterly winds of
around 10 to 15 knots continue through tonight, diminishing to 5
to 10 knots on Thursday and Friday, with seas at or below 2 feet.
A backdoor front will traverse the waters Friday Night into
Saturday, leading to fresher northeast winds of 10 to around 15
knots, which will remain elevated through the weekend. In turn,
wave heights will increase to around 2 to possibly 4 feet,
especially the waters west of the Ochlocknee River.
.FIRE WEATHER...
Low dispersions are expected over the next couple of days
due to light transport winds. Wet conditions will continue
through Friday, and no fire weather concerns are expected.
.HYDROLOGY...
A Flash Flood Watch remains in effect for the FL Panhandle, SE
Alabama and portions of the FL Big Bend through Thursday morning.
Several rounds of heavy rainfall have already fallen over the
past couple of days, with the hardest hit areas receiving nearly 8
to 10 inches. Another round of heavy rainfall will be possible
overnight into Thursday morning, with the area of greatest concern
across the FL Panhandle.
Rises are being observed on area rivers due to several days of
heavy rainfall. The Sopchoppy River at Sopchoppy is forecast to
crest in moderate flood stage Thursday before falling back below
flood stage Friday. The Apalachicola River at Blountstown will
likely rise into minor flood stage Thursday as releases from
Woodruff Dam increase. We'll continue to keep an eye on the
flashier basins near the coast with additional rainfall expected
overnight. Otherwise, despite the recent rainfall the rest of the
area rivers appear to be remaining in or below action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 71 86 67 86 / 50 40 60 10 10
Panama City 82 72 85 68 85 / 60 50 30 10 10
Dothan 80 69 85 65 85 / 50 30 20 0 10
Albany 82 70 85 66 85 / 60 50 40 0 10
Valdosta 85 71 84 66 85 / 60 40 70 20 10
Cross City 86 72 87 69 86 / 50 40 80 40 20
Apalachicola 81 74 83 69 84 / 60 50 50 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...None.
AL...Flash Flood Watch until 7 AM CDT this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Montgomery
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 5:01 PM EDT | Special Weather Statement | TAE | Lanier | 29 min |
| Oct 6, 9:49 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Oct 7, 4:15 AM EDT | Special Weather Statement | TAE | Washington | 45 min |
| Oct 7, 4:23 AM EDT | Tornado Warning | TAE | Bay | 20 min |
| Oct 7, 4:27 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 4:49 AM EDT | Special Marine Warning | TAE | 26 min | |
| Oct 7, 4:54 AM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Oct 7, 6:05 AM EDT | Special Weather Statement | TAE | Bay | 55 min |
| Oct 7, 6:12 AM EDT | Flash Flood Warning | TAE | Bay, Washington | 3 hr |
| Oct 7, 6:34 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 6:56 AM EDT | Tornado Warning | TAE | Bay | 34 min |
| Oct 7, 7:27 AM EDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Oct 7, 7:44 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 7:45 AM EDT | Tornado Warning | TAE | Bay | 15 min |
| Oct 7, 8:52 AM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 2 hr |
| Oct 7, 9:18 AM EDT | Special Marine Warning | TAE | 42 min | |
| Oct 7, 9:32 AM EDT | Areal Flood Warning | TAE | Bay, Washington | 10 hr |
| Oct 7, 10:04 AM EDT | Flash Flood Warning | TAE | Gulf | 2 hr |
| Oct 7, 11:29 AM EDT | Areal Flood Warning | TAE | Bay, Calhoun, Gulf | 9 hr |
| Oct 7, 12:17 PM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 14 hr |
| Oct 7, 3:40 PM EDT | Special Marine Warning | TAE | 35 min |
Nearby
Dense Fog Advisories in Georgia, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.